| Model Number |
N/A |
| Medical Device Problem Code |
Device Operates Differently Than Expected (2913)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
03/31/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
Event or Problem Description
It was reported that the physician performed nephroureteroscopy and laser lithotripsy procedures on a patient by using vueoptic 150cm fiber optic bundle and flexor 180 deflecting ureteral access sheath devices together.The physician noticed an incompletely treated stone due to limited maneuverability and flexion of the devices.The physician tried the basket and laser combination but it did not work.The physician was unable to complete the procedure.Stent and additional stone procedures were scheduled for this patient.No section of the device remained inside the patient¿s body.The patient required an additional procedure due to this occurrence.This med watch report is for vueoptic 150cm fiber optic bundle.Please see mdr # 1820334-2017-00890 for the second device (flexor 180 deflecting ureteral access sheath) used on this patient.
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of complaint history, device history record, documentation and specification was conducted during the investigation.The vueoptic 150cm fiber optic bundle was not returned for evaluation and no photos have been provided.Without the complaint device, a physical investigation was not able to be completed.There is no indication that a design or process related failure mode contributed to this event.A review of production and quality documentation did not identify any specific issues with current manufacturing or quality controls that may have contributed to this incident.The device history record was reviewed and no non-conformances were noted.A review of complaint history revealed two additional complaints associated with complaint lot number 5346681.All three complaints are from the same customer.The three complaints from this customer for this device/lot number combination have been captured in mfr.Report numbers 1820334-2017-00835, 1820334-2017-00887, and 1820334-2017-00889.Based on the investigation evaluation the actual root cause is unknown and no conclusion can be drawn.Per the quality engineering risk assessment, no further action is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.